News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: LEEP Procedure & Cone Biopsy


 kls275 - Thu Nov 12, 2009 8:22 pm

Having been recently diagnosed with mild cervical dysplasia I had a LEEP procedure and cone biopsy 9 days ago. I was not told of any specific side effects but that I may have a grey 'granular' discharge. I was advised to make an appt after one month to check the healing. On the fourth day I started this grey discharge, and I still have it. Sometimes there is a watery pink discharge with it. I also have intermittent stomach cramps across the pelvic area and some discomfort at what I imagine is the 'wound site'. When I called the clinic yesterday to check if this was normal they advised I may have an infection and prescribed 500mg Flagyl twice a day. As I am intolerant to many antibiotics, and having read the possible side effects of this drug (dizziness, nausea, breathlessness) I really am reluctant to take them unless it is really necessary and feel uneasy that I have been diagnosed over the phone. Should I insist on seeing a doctor or am I just being over cautious? Is a discharge normal for any length of time after this procedure? I am also worried about doing too much in case I disturb any scab that may be forming. Perhaps if I had been told what is involved in the healing process I may not be so concerned now. I would be very grateful for any advice or comments.
 snobaby72 - Wed Nov 25, 2009 2:47 pm

u should of gotten discharge paper's(if done in a hospital) u probably do have an infection i had the leep done 17 years ago for the same thing the pink discharge is normal they gray is most likely an infection and that is why the doc gave u the antibiotics and did not need to see u,the cramps will slowly deminish,the leep is burning off the precancerous layers of the cervix which should not cause any crusty's (scabs) seems how the cervix is always moist it can't form scabs it heals a differnt way.i'd take the antibiotic if u do have an infection it'll get worse with no meds infections in the cervix can also cause cramps

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here